Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On left absolutely flat bands

Authors: Sydney Bulman-Fleming and Kenneth McDowell
Journal: Proc. Amer. Math. Soc. 101 (1987), 613-618
MSC: Primary 20M50; Secondary 20M10
MathSciNet review: 911019
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A semigroup $ S$ is called (left, right) absolutely flat if all of its (left, right) $ S$-sets are flat. Let $ S = \cup \{ {S_\gamma }:\gamma \in \Gamma \} $ be the least semilattice decomposition of a band $ S$. It is known that if $ S$ is left absolutely flat then $ S$ is right regular (that is, each $ {S_\gamma }$ is right zero). In this paper it is shown that, in addition, whenever $ \alpha ,\beta \in \Gamma ,\alpha < \beta $, and $ F$ is a finite subset of $ {S_\beta } \times {S_\beta }$, there exists $ w \in {S_\alpha }$ such that $ (wu,wv) \in {\theta _R}(F)$ for all $ (u,v) \in F({\theta _R}(F)$ denotes the smallest right congruence on $ S$ containing $ F$). This condition in fact affords a characterization of left absolute flatness in certain classes of right regular bands (e.g. if $ \Gamma $ is a chain, if all chains contained in $ \Gamma $ have at most two elements, or if $ S$ is right normal).

References [Enhancements On Off] (What's this?)

  • [1] S. D. Bulman-Fleming and K. McDowell, Absolutely flat semigroups, Pacific J. Math. 107 (1983), 319-333. MR 705751 (85e:20056)
  • [2] -, Left absolutely flat generalized inverse semigroups, Proc. Amer. Math. Soc. 94 (1985), 553-561. MR 792259 (86i:20084)
  • [3] M. Kil'p, Left completely flat monoids that are unions of groups, Tartu Riikl. Ül. Toimetised No. 556, Trudy Mat. Meh. (1981), 33-37 (Russian; Estonian and English summaries). MR 630692 (82i:20076)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20M50, 20M10

Retrieve articles in all journals with MSC: 20M50, 20M10

Additional Information

Keywords: Right regular band, left absolutely flat semigroup
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society